Hello from Another Wellbutrin/Bupropion Victim

Discussion in 'Introduce Yourself' started by cls, Sep 24, 2019.

    1. cls

      cls Member

      Tinnitus Since:
      06/2019
      Cause of Tinnitus:
      Wellbutrin
      Hi all,

      tl;dr tinnitus from Wellbutrin XL, PDoc refuses to believe it's a side effect despite manufacturer label showing it is a possible side effect. Lost faith in psychiatrists and hoping for some relief 66 days after my last dose...

      long story:

      I've got a nice story to tell you here. Not like it will cure me by posting here instead of reading everyone else's story, but the more data out there, the more for a future researcher to grasp and hopefully help us find a cure, at least for the medication-induced T victims here.

      PDoc put me on 100mg sustained and I got tinnitus. I was on Bupropion XL 150mg in the past with Venlafaxine, and didn't have a problem, so I naively asked my PDoc to switch me to XL again based on my past experiences. Lo-and-behold, I take the first dose and my right ear starts ringing hard. Three days in, I gave her a call, and she told me Wellbutrin doesn't cause tinnitus, so it must be my anxiety and goes on to prescribe benzos (which I didn't end up taking because I really don't like how sedating they are for me). After a few more calls over the next few weeks, I finally called a final time 4 weeks later and told her to take me off immediately. She did, but after again denying it was the Wellbutrin, I signed off for the last time and never went to see her again. After three bad experiences, I have lost all faith in psychiatrists. Undoubtedly, this is all emotion-based and I bet there are some great psychiatrists out there, but even after seeing a fourth one for a second opinion, I just don't feel like there's hope anymore regarding this situation.

      Anyways, some days I feel like it's going away more, but once my anxiety flares up, it's definitely louder. I think it's worse since it's high-pitched, but has no consistency (or maybe it's better in this case? Depends on the mood!). I've switched to herbal medicine without expecting much, but it's worth a shot. Some days I wake up hating that an MD I trusted didn't warn me about potential side effects (tbh, this is pretty common from my experience) or even know that a common antidepressant has tinnitus as a side effect. Other days, it feels fine.
       
      • Hug Hug x 2
    2. nicole76
      Depressed

      nicole76 Member

      Location:
      Chicago, IL
      Tinnitus Since:
      07/17 / Worsened 04/19
      Cause of Tinnitus:
      One-Sided Hearing Loss (of unknown origin)
      I'm sorry you're dealing with that. I don't trust doctors when it comes to side effects. And the thing that infuriates me the most is despite telling your doctor what happened, no one will document it to see if there's a trend. This is the biggest frustration I have with the medical community at large - they prescribe something but never follow up to see if it worked or if there was an issue (yet my vet always calls to check on my dog when prescribed medicine!) on top of that, even if someone does communicate with the doctor, there's no place for them to document this. So these side effects keep happening and doctors keep acting like it's news to them.
       
      • Like Like x 1
    3. AUTHOR
      AUTHOR
      cls

      cls Member

      Tinnitus Since:
      06/2019
      Cause of Tinnitus:
      Wellbutrin
      I know, exactly! I do wish that doctors had some sort of legal/medical requirement to either cover side effects, or if they don't know, to provide the information and allow the patient to review it. My last doctor was the only one who did this and it was almost startling since I'm so used to "here's the prescription, this should help" Not sure how much it would help, but I know that I would have really appreciated it.
       

Share This Page

Loading...